Diese Seite ist aus Gründen der Barrierefreiheit optimiert für aktuelle Browser. Sollten Sie einen älteren Browser verwenden, kann es zu Einschränkungen der Darstellung und Benutzbarkeit der Website kommen!
Geophysics Homepage
Search:
Log in
print

Relativistic transformation of phase-space distributions

Treumann, R. A., R. Nakamura, and W. Baumjohann (2011), Relativistic transformation of phase-space distributions, Annales Geophysicae, 29, 1259-1265, doi:10.5194/angeo-29-1259-2011, 7 Journal pages, also in arXiv:1105.2120v1 [physics.space-ph].

Abstract
We investigate the transformation of the distribution
function in the relativistic case, a problem of interest
in plasma when particles with high (relativistic) velocities
come into play as for instance in radiation belt physics, in
the electron-cyclotron maser radiation theory, in the vicinity
of high-Mach number shocks where particles are accelerated
to high speeds, and generally in solar and astrophysical
plasmas. We show that the phase-space volume element is
a Lorentz constant and construct the general particle distribution
function from first principles. Application to thermal
equilibrium lets us derive a modified version of the isotropic
relativistic thermal distribution, the modified J¨uttner distribution
corrected for the Lorentz-invariant phase-space volume
element. Finally, we discuss the relativistic modification of a
number of plasma parameters.

Keywords: Relativistic invariance of the one-particle distribution function, J\"uttner distribution, relativistic plasma parameters
Further information
BibTeX
@article{id1669,
  author = {R. A. Treumann and R. Nakamura and W. Baumjohann},
  journal = {Annales Geophysicae},
  month = {jul},
  note = {7 Journal pages, also in arXiv:1105.2120v1 [physics.space-ph]},
  pages = {1259-1265},
  title = {{Relativistic transformation of phase-space distributions}},
  volume = {29},
  year = {2011},
  url = {http://arxiv.org/abs/1105.2120},
  doi = {10.5194/angeo-29-1259-2011},
}
EndNote
%0 Journal Article
%A Treumann, R. A.
%A Nakamura, R.
%A Baumjohann, W.
%D 2011
%V 29
%J Annales Geophysicae
%P 1259-1265
%Z 7 Journal pages, also in arXiv:1105.2120v1 [physics.space-ph]
%T Relativistic transformation of phase-space distributions
%U http://arxiv.org/abs/1105.2120
%U www.ann-geophys.net/29/1259/2011/
%8 jul
ImprintPrivacy PolicyContact
Printed 20. Aug 2019 17:58